Alert archive / California / Winter Weather Advisories in 2011

Winter Weather Advisory 21, NWS Las Vegas, NV

December 11, 2011San Bernardino County, California

NWS Las Vegas, NV issued this winter weather advisory at Dec 11, 2011, 9:55 PM PST for San Bernardino County, California. It took effect at Dec 12, 2011, 4:00 PM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2011, 9:55 PM PST (05:55 UTC)
In effect from
Dec 12, 2011, 4:00 PM PST
Expired
Dec 12, 2011, 9:23 PM PST
In force
5 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 5.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2011-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2011-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2900 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

796 
WWUS45 KVEF 120555
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
955 PM PST SUN DEC 11 2011

.A STORM SYSTEM WILL MOVE EAST ACROSS FAR SOUTHERN CALIFORNIA
INTO WESTERN ARIZONA MONDAY NIGHT THROUGH TUESDAY. SIGNIFICANT
SNOW IS EXPECTED WITH THIS STORM ACROSS THE HIGHER TERRAIN OF
EASTERN SAN BERNARDINO COUNTY ABOVE 4000 FEET AND HEAVY SNOW
IS EXPECTED ABOVE 5000 FEET IN SOUTHERN MOHAVE COUNTY ARIZONA AND
CLARK COUNTY NEVADA.

AZZ003-NVZ018-019-121200-
/O.CON.KVEF.WS.W.0009.111213T0000Z-111214T0000Z/
NORTHWEST DESERTS-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
955 PM PST SUN DEC 11 2011 /1055 PM MST SUN DEC 11 2011/

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM PST /5 PM
MST/ MONDAY TO 4 PM PST /5 PM MST/ TUESDAY ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT FROM
4 PM MONDAY TO 4 PM TUESDAY FOR CENTRAL AND SOUTHERN MOHAVE
COUNTY ARIZONA...AND THE SPRING MOUNTAINS...RED ROCK CANYON AND
SHEEP RANGE IN SOUTHERN NEVADA.

* TIMING: SNOW WILL INCREASE MONDAY EVENING...PEAK IN INTENSITY 
  MONDAY NIGHT...THEN TAPER OFF FROM WEST TO EAST ON TUESDAY. 

* SNOW LEVEL: AROUND 5000 FEET.

* TOTAL SNOW ACCUMULATIONS: EIGHT TO 16 INCHES.

* WINDS: LESS THAN 20 MPH.

* IMPACTS: RESIDENTS AND TRAVELERS SHOULD BE PREPARED FOR 
  HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD 
  CLOSURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN
EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

CAZ524-121200-
/O.NEW.KVEF.WW.Y.0021.111213T0000Z-111213T1800Z/
EASTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...MOUNTAIN PASS...MITCHELL CAVERNS
955 PM PST SUN DEC 11 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM MONDAY TO 10 AM
PST TUESDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 4000 FEET FOR SNOW...WHICH IS IN EFFECT
FROM 4 PM MONDAY TO 10 AM TUESDAY FOR THE EASTERN MOJAVE DESERT
OF SAN BERNARDINO COUNTY.

* TIMING: SNOW WILL DEVELOP OVER THE HIGHER TERRAIN LATE MONDAY
  AFTERNOON THEN PEAK SNOWFALL IS EXPECTED TO OCCUR BETWEEN 7 PM
  MONDAY EVENING AND 4 AM TUESDAY MORNING. SNOW WILL TAPER OFF
  EARLY TUESDAY MORNING BUT PERIODS OF LIGHT SNOW ARE STILL
  EXPECTED THROUGH MID MORNING.

* SNOW LEVEL: BEGINNING AROUND 5000 FEET MONDAY AFTERNOON THEN
  LOWERING TO BETWEEN 4000 AND 4500 FEET MONDAY EVENING AND OVERNIGHT.

* TOTAL SNOW ACCUMULATIONS: 3 TO 6 INCHES.

* WINDS: SOUTH 5 TO 15 MPH.

* IMPACTS: A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS
  OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES ALONG I-15 OVER
  MOUNTAIN PASS...AND IN THE HIGHER ELEVATIONS OF THE MOJAVE
  NATIONAL PRESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING. 

&&

$$

JA
4 follow-up statements
030 
WWUS45 KVEF 121200
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
359 AM PST MON DEC 12 2011

.AN INITIAL WEATHER DISTURBANCE WILL BRING LIGHT PRECIPITATION TO
THE MOJAVE DESERT TODAY. THE MAIN STORM SYSTEM WILL MOVE EAST
ACROSS FAR SOUTHERN CALIFORNIA INTO WESTERN ARIZONA LATER TONIGHT THROUGH
TUESDAY. SIGNIFICANT SNOW IS EXPECTED WITH THIS STORM ACROSS THE
HIGHER TERRAIN OF EASTERN SAN BERNARDINO COUNTY ABOVE 4000 FEET
AND HEAVY SNOW IS EXPECTED ABOVE 5000 FEET IN SOUTHERN MOHAVE
COUNTY ARIZONA AND CLARK COUNTY NEVADA.

AZZ003-NVZ018-019-122000-
/O.CON.KVEF.WS.W.0009.111213T0000Z-111214T0000Z/
NORTHWEST DESERTS-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
359 AM PST MON DEC 12 2011 /459 AM MST MON DEC 12 2011/

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM PST /5 PM
MST/ THIS AFTERNOON TO 4 PM PST /5 PM MST/ TUESDAY ABOVE
5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT FROM
4 PM PST /5 PM MST/ THIS AFTERNOON TO 4 PM PST /5 PM MST/
TUESDAY FOR CENTRAL AND SOUTHERN MOHAVE COUNTY...SPRING
MOUNTAINS...RED ROCK CANYON AND THE SHEEP RANGE..

* TIMING: SNOW WILL INCREASE EARLY THIS EVENING...PEAK IN
  INTENSITY TONIGHT...THEN TAPER OFF FROM WEST TO EAST ON
  TUESDAY.

* SNOW LEVEL: AROUND 5000 FEET.

* TOTAL SNOW ACCUMULATIONS: EIGHT TO 16 INCHES.

* WINDS: LESS THAN 20 MPH.

* IMPACTS: RESIDENTS AND TRAVELERS SHOULD BE PREPARED FOR 
  HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD 
  CLOSURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN
EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

CAZ524-122000-
/O.CON.KVEF.WW.Y.0021.111213T0000Z-111213T1800Z/
EASTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...MOUNTAIN PASS...MITCHELL CAVERNS
359 AM PST MON DEC 12 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM PST TUESDAY ABOVE 4000 FEET...

A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT FROM
4 PM THIS AFTERNOON TO 10 AM PST TUESDAY FOR THE EASTERN MOJAVE
DESERT OF SAN BERNARDINO COUNTY...WHICH ENCOMPASSES THE MOJAVE
NATIONAL PRESERVE.

* TIMING: LIGHT SNOW WILL DEVELOP OVER THE HIGHER TERRAIN LATE
  THIS AFTERNOON...PEAK IN INTENSITY BETWEEN 7 PM THIS EVENING AND
  4 AM TUESDAY MORNING. SNOW WILL TAPER OFF TUESDAY MORNING BUT
  PERIODS OF LIGHT SNOW ARE STILL EXPECTED THROUGH THE DAY.

* SNOW LEVEL: BEGINNING AROUND 5000 FEET THIS AFTERNOON THEN
  LOWERING TO BETWEEN 4000 AND 4500 FEET THIS EVENING AND
  OVERNIGHT.

* TOTAL SNOW ACCUMULATIONS: 3 TO 6 INCHES.

* WINDS: SOUTH 5 TO 15 MPH.

* IMPACTS: A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT 
  PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES 
  ALONG I-15 OVER MOUNTAIN PASS...AND IN THE HIGHER ELEVATIONS 
  OF THE MOJAVE NATIONAL PRESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

&&

$$

PIERCE
566 
WWUS45 KVEF 121947
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1147 AM PST MON DEC 12 2011

.A STORM SYSTEM NEAR SAN DIEGO WILL MOVE EAST ACROSS FAR NORTHERN
MEXICO INTO WESTERN ARIZONA LATER TONIGHT THROUGH TUESDAY.
SIGNIFICANT SNOW IS EXPECTED WITH THIS STORM ACROSS THE HIGHER
TERRAIN OF EASTERN SAN BERNARDINO COUNTY ABOVE 4000 FEET...AND
HEAVY SNOW IS EXPECTED ABOVE 5000 FEET IN SOUTHERN MOHAVE COUNTY
ARIZONA AND CLARK COUNTY NEVADA.

AZZ003-NVZ018-019-130030-
/O.CON.KVEF.WS.W.0009.111213T0000Z-111214T0000Z/
NORTHWEST DESERTS-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
1147 AM PST MON DEC 12 2011 /1247 PM MST MON DEC 12 2011/

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM PST /5 PM
MST/ THIS AFTERNOON TO 4 PM PST /5 PM MST/ TUESDAY ABOVE
5000 FEET...

A WINTER STORM WARNING FOR AREAS ABOVE 5000 FEET IN CLARK COUNTY
AND SOUTHERN MOHAVE COUNTY REMAINS IN EFFECT FROM 4 PM PST /5 PM
MST/ THIS AFTERNOON TO 4 PM PST /5 PM MST/ TUESDAY.

* TIMING: SNOW WILL INCREASE LATE THIS AFTERNOON...PEAK IN
  INTENSITY TONIGHT...THEN TAPER OFF FROM WEST TO EAST ON TUESDAY.

* SNOW LEVEL: AROUND 5000 FEET.

* TOTAL SNOW ACCUMULATIONS: EIGHT TO 16 INCHES.

* WINDS: LESS THAN 20 MPH.

* IMPACTS: RESIDENTS AND TRAVELERS SHOULD BE PREPARED FOR 
  HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD 
  CLOSURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN
EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

CAZ524-130030-
/O.CON.KVEF.WW.Y.0021.111213T0000Z-111213T1800Z/
EASTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...MOUNTAIN PASS...MITCHELL CAVERNS
1147 AM PST MON DEC 12 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM PST TUESDAY ABOVE 4000 FEET...

A WINTER WEATHER ADVISORY FOR AREAS ABOVE 4000 FEET IN EASTERN SAN
BERNARDINO COUNTY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST TUESDAY.

* TIMING: SNOW WILL DEVELOP LATE THIS AFTERNOON AND PEAK IN
  INTENSITY FROM THIS EVENING THROUGH TUESDAY MORNING. SNOW WILL
  TAPER OFF DURING THE DAY TUESDAY.

* SNOW LEVEL: ABOVE 4000 FEET.

* TOTAL SNOW ACCUMULATIONS: 3 TO 6 INCHES.

* WINDS: SOUTH 5 TO 15 MPH.

* IMPACTS: A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT 
  PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES 
  ALONG I-15 OVER MOUNTAIN PASS...AND IN THE HIGHER ELEVATIONS 
  OF THE MOJAVE NATIONAL PRESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

&&

$$

MORGAN
826 
WWUS45 KVEF 130010
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
410 PM PST MON DEC 12 2011

.A STORM SYSTEM ALONG THE SOUTHERN CALIFORNIA COAST WILL MOVE
ACROSS FAR NORTHERN MEXICO INTO WESTERN ARIZONA TONIGHT THROUGH
TUESDAY. SIGNIFICANT SNOW IS EXPECTED WITH THIS STORM ACROSS THE
HIGHER TERRAIN OF EASTERN SAN BERNARDINO COUNTY ABOVE 4000
FEET...AND HEAVY SNOW IS EXPECTED ABOVE 4000 FEET IN SOUTHERN
MOHAVE COUNTY ARIZONA AND CLARK COUNTY NEVADA.

AZZ003-NVZ018-019-130600-
/O.CON.KVEF.WS.W.0009.000000T0000Z-111214T0000Z/
NORTHWEST DESERTS-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...VALENTINE...THE TOWN OF MT CHARLESTON
410 PM PST MON DEC 12 2011 /510 PM MST MON DEC 12 2011/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST /5 PM
MST/ TUESDAY ABOVE 4000 FEET...

A WINTER STORM WARNING FOR AREAS ABOVE 4000 FEET IN CLARK COUNTY
AND SOUTHERN MOHAVE COUNTY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM
MST/ TUESDAY.

* TIMING: SNOW WILL CONTINUE...HEAVY AT TIMES...ACROSS THE HIGHER
  TERRAIN OF CLARK COUNTY NEVADA AND MOHAVE COUNTY ARIZONA THROUGH
  MIDNIGHT THEN BEGIN TO DECREASE IN COVERAGE EARLY TUESDAY
  MORNING. INTERMITTENT SNOW IS STILL EXPECTED THROUGH THE DAY
  TUESDAY...ESPECIALLY OVER CENTRAL MOHAVE COUNTY ARIZONA.

* SNOW LEVEL: ABOVE 4000 FEET.

* TOTAL SNOW ACCUMULATIONS: IT NOW APPEARS ACCUMULATIONS FOR THE
  SPRING MOUNTAINS AND SHEEP RANGE WILL BETWEEN 6 AND 12 INCHES
  DOWN TO ELEVATIONS NEAR 4000 FEET. A TOTAL OF EIGHT TO 16 INCHES
  STILL LOOKS LIKELY FOR THE MOUNTAINS OF CENTRAL MOHAVE COUNTY
  WHICH SHOULD SEE LONGER DURATION OF SNOWFALL.

* WINDS: LESS THAN 20 MPH.

* IMPACTS: RESIDENTS AND TRAVELERS SHOULD BE PREPARED FOR
  HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD
  CLOSURES...ESPECIALLY ALONG I-40 EAST OF KINGMAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN
EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

CAZ524-130600-
/O.CON.KVEF.WW.Y.0021.000000T0000Z-111213T1800Z/
EASTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...MOUNTAIN PASS...MITCHELL CAVERNS
410 PM PST MON DEC 12 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY ABOVE 4000 FEET...

A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
10 AM PST TUESDAY FOR EASTERN SAN BERNARDINO COUNTY CALIFORNIA.

* TIMING: SNOWFALL WILL INCREASE THROUGH EARLY THIS EVENING AND
  SEE ITS PEAK INTENSITY UP UNTIL MIDNIGHT THEN BECOME MORE
  INTERMITTENT THROUGH TUESDAY MORNING.

* SNOW LEVEL: ABOVE 4000 FEET.

* TOTAL SNOW ACCUMULATIONS: 3 TO 6 INCHES.

* WINDS: SOUTH 5 TO 15 MPH.

* IMPACTS: A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT 
  PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES 
  ALONG I-15 OVER MOUNTAIN PASS...AND IN THE HIGHER ELEVATIONS 
  OF THE MOJAVE NATIONAL PRESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

&&

$$

JA
693 
WWUS45 KVEF 130523
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
923 PM PST MON DEC 12 2011

.HEAVY SNOW IS NO LONGER EXPECTED IN THE MOUNTAINS OF CLARK COUNTY
NEVADA AND MOHAVE COUNTY ARIZONA AS AN AREA OF PRECIPITATION LIFTS
TO THE NORTH OVERNIGHT. INTERMITTENT SNOW OR OCCASIONAL SNOW
SHOWERS WILL STILL PRODUCE SOME TRAVEL CONCERNS WITH LIGHT TO
MODERATE SNOW AMOUNTS STILL POSSIBLE THROUGH TUESDAY MORNING.

AZZ003-NVZ018-019-131330-
/O.CAN.KVEF.WS.W.0009.000000T0000Z-111214T0000Z/
/O.NEW.KVEF.WW.Y.0022.111213T0523Z-111213T1800Z/
NORTHWEST DESERTS-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...VALENTINE...THE TOWN OF MT CHARLESTON
923 PM PST MON DEC 12 2011 /1023 PM MST MON DEC 12 2011/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST /11 AM MST/
TUESDAY ABOVE 4000 FEET...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 4000 FEET FOR SNOW...WHICH IS IN EFFECT
UNTIL 10 AM PST /11 AM MST/ TUESDAY. THE WINTER STORM WARNING HAS
BEEN CANCELLED.

* TIMING: SNOWFALL WILL DIMINISH AND BECOME MORE INTERMITTENT THE
  REST OF TONIGHT THROUGH TUESDAY MORNING THEN TAPER OFF TO
  OCCASIONAL SNOW SHOWERS OVER THE MOUNTAINS BY TUESDAY AFTERNOON.

* SNOW LEVEL: BETWEEN 4000 AND 4500 FEET THROUGH TUESDAY MORNING
  THEN RISING TO AROUND 5000 FEET TUESDAY AFTERNOON.

* TOTAL SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF 3 TO
  5 INCHES CAN BE EXPECTED FOR THE SPRING MOUNTAINS AND SHEEP
  RANGE AT ELEVATIONS ABOVE 4000 FEET. ADDITIONAL ACCUMULATIONS OF
  2 TO 4 INCHES CAN BE EXPECTED ABOVE 4000 FEET IN CENTRAL MOHAVE
  COUNTY.

* WINDS: LESS THAN 15 MPH.

* IMPACTS: PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL
  DIFFICULTIES ON ROADS ABOVE 4000 FEET IN THE SPRING MOUNTAINS OF
  SOUTHERN NEVADA AND IN CENTRAL MOHAVE COUNTY ARIZONA THROUGH
  TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.


&&

$$

CAZ524-130630-
/O.CAN.KVEF.WW.Y.0021.000000T0000Z-111213T1800Z/
EASTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...MOUNTAIN PASS...MITCHELL CAVERNS
923 PM PST MON DEC 12 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE
WINTER WEATHER ADVISORY FOR EASTERN SAN BERNARDINO COUNTY ABOVE
4000 FEET. SNOW ENDED ALONG INTERSTATE 15 NEAR MOUNTAIN PASS
BEFORE 9 PM THIS EVENING. THOUGH FLURRIES OR A PASSING SNOW
SHOWER WILL STILL BE POSSIBLE...PERSISTENT SNOWFALL IS NO LONGER
EXPECTED THE REST OF TONIGHT THROUGH TUESDAY MORNING.

$$

JA

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter weather advisory went out at Dec 11, 9:37 PM PST, 18 minutes earlier.

Area forecast discussion, Dec 11, 9:37 PM PST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
937 PM PST SUN DEC 11 2011

.SYNOPSIS...A STORM SYSTEM WILL BRING RAIN TO THE DESERTS AND SNOW
TO THE MOUNTAINS ACROSS MUCH OF THE MOJAVE DESERT REGION MONDAY
EVENING THROUGH WEDNESDAY MORNING. AFTER A BRIEF BREAK...ANOTHER
STORM WILL AFFECT THE REGION ON FRIDAY.
&&

.UPDATE...WATER VAPOR LOOPS CLEARLY SHOWED THE TROUGH OFF THE
CALIFORNIA COAST WITH ADDITIONAL SHORTWAVE ENERGY AND COLD AIR
DIVING OUT OF SOUTHWEST CANADA AND THE PACIFIC NORTHWEST. THIS WILL
ENERGIZE THE SYSTEM AS IT DROPS INTO ITS BASE AND BECOMES A CLOSED
CIRCULATION OFF THE SOUTHERN CALIFORNIA COAST BY MONDAY AFTERNOON.
THE 00Z NAM AND GFS SOLUTIONS CONTINUE TO SUPPORT THE INHERITED
FORECAST TRENDS WITH THE ONSET OF PRECIPITATION DEVELOPING OVER
SOUTHEAST CALIFORNIA MONDAY AFTERNOON THEN SPREADING UP INTO
SOUTHERN NEVADA AND NORTHWEST ARIZONA MONDAY EVENING WHICH WILL BE
UNDER THE DIFFLUENT AREA OF THE UPPER LOW. THE NAM AND GFS FORECAST
SOUNDINGS FOR EASTERN SAN BERNARDINO COUNTY INDICATE AROUND 5
DEGREES C OF COOLING IN THE H850-700 LAYER OVER THE MOHAVE PRESERVE
AND MOUNTAIN PASS AREA BY MONDAY EVENING. THIS COMBINED WITH ALMOST
CERTAIN PRECIPITATION AND SNOW LEVELS NEAR 4500 FEET SUPPORT SNOW
AMOUNTS LIKELY OVER 3 INCHES AT MOUNTAIN PASS WHICH WOULD IMPACT
TRAFFIC ALONG I-15 MONDAY EVENING THROUGH MONDAY NIGHT. WE WILL
ISSUE A WINTER WEATHER ADVISORY FOR SNOW ABOVE 4000 FEET FOR THE
EASTERN MOJAVE DESERT FROM 4 PM MONDAY TO 10 AM TUESDAY.

THE LOW CENTER NOW LOOKS LIKE IT IS GOING A LITTLE FARTHER SOUTH AND
WILL STRADDLE THE MEXICO BORDER TUESDAY AND MAY BE A LITTLE LESS
FAVORABLE FOR WIDESPREAD PRECIPITATION OVER SOUTHERN NEVADA...
BECOMING MORE INTERMITTENT AND LIGHTER. THIS TREND IS INDICATED IN
THE GOING FORECAST BUT QPF AND POP AMOUNTS MAY BE TRIMMED BACK A
LITTLE TUESDAY DEPENDING ON HOW THE ECMWF SUPPORTS THIS SCENARIO.
FOR NOW...NO SIGNIFICANT CHANGES EXCEPT THE ADDITION OF THE WINTER
WEATHER ADVISORY FOR EASTERN SAN BERNARDINO COUNTY.

.PREV DISCUSSION...
344 PM PST SUN DEC 11 2011

.SHORT TERM...QUIET WEATHER TODAY AS THE ONCOMING STORM TAKES SHAPE
IN THE VICINITY OF 30N 130W. MODELS ARE QUITE SIMILAR TO EACH OTHER
TODAY...AS WELL AS TO THEIR PREVIOUS RUNS...INCREASING CONFIDENCE.
PRECIP SHOULD BREAK OUT MONDAY AFTERNOON AND EVENING...PEAK IN
COVERAGE AND INTENSITY OVERNIGHT...AND TAPER OFF FROM WEST TO EAST
TUESDAY AND TUESDAY NIGHT. UPGRADED WINTER STORM WATCHES FOR THE
SPRING MOUNTAINS AND SOUTHERN MOHAVE COUNTY ABOVE 5000 FEET TO
WARNINGS...AND ALSO ADDED IN THE SHEEP RANGE WHERE UPSLOPE FLOW ON
THE EAST SIDE WILL BRING ENHANCED SNOW RATES AND TOTALS. CONSIDERED
WINTER WEATHER ADVISORIES FOR NORTHERN MOHAVE COUNTY...BUT WITH THE
LOW GOING SO FAR SOUTH...AM CONCERNED WHETHER THE DEEPER MOISTURE
AND THE COLDER AIR WILL INTERSECT FOR LONG ENOUGH. THE MOUNTAIN PASS
AREA ON INTERSTATE 15 IN NORTHEAST SAN BERNARDINO COUNTY IS ALSO A
CONCERN...WITH SNOW LEVELS THE MAIN ISSUE THERE. FORECAST SHOWS A
MIX OF RAIN AND SNOW ON THE INTERSTATE WITH MINIMAL
ACCUMULATION...AND HEAVIER SNOW IN THE PEAKS ABOVE THE HIGHWAY...SO
DID NOT ISSUE AN ADVISORY THERE. HOWEVER...A SMALL CHANGE IN SNOW
LEVEL COULD MEAN A BIG CHANGE IN IMPACT...SO WILL NEED TO WATCH THIS
AREA CLOSELY.

.LONG TERM...THE FORECAST AREA WILL SEE A BRIEF BREAK IN THE WEATHER
FOR 24 HOURS STARTING WEDNESDAY EVENING...BEFORE THE NEXT SYSTEM
DIVES SOUTH FROM THE PACIFIC NORTHWEST. THERE IS MARGINAL MODEL
AGREEMENT WITH THIS SYSTEM SO OPTED TO NOT MAKE ANY MAJOR CHANGES TO
THE EXISTING FORECAST UNTIL MODELS SHOW A LITTLE BETTER CONSENSUS.
THE EC IS THE OUTLIER TODAY WITH A TRACK THAT TAKES THE LOW MUCH
FARTHER WEST...TRACKING SOUTH ACROSS CALIFORNIA BEFORE CLOSING OFF
JUST SOUTH OF THE BORDER. THE OTHER CAMP COMPRISED OF THE GFS...GFS
ENSEMBLE MEAN...AND GEM ALL INDICATE A TRACK FARTHER EAST AND BRINGS
THE LOW CENTER SOUTH AND OVER THE SOUTHERN GREAT BASIN BY THURSDAY
EVENING AND EAST OF THE AREA BY LATE FRIDAY AFTERNOON. THE CHANGES
TO THE FORECAST THAT WERE MADE FAVORED THIS SCENARIO...DECREASING
POPS SOMEWHAT ACROSS WESTERN ZONES AND INCREASED NORTHERLY WINDS
SLIGHTLY ON FRIDAY AS THIS MORE EASTERLY TRACK WOULD FAVOR STRONGER
WINDS ON THE BACKSIDE OF THE SYSTEM. OVERALL ANY PRECIPITATION
AMOUNTS FORECAST BY MODELS WERE ON THE LIGHT SIDE AS THERE IS NOT A
GREAT DEAL OF MOISTURE TO WORK WITH AND COLDEST AIR ALOFT/BEST
DYNAMICS WILL BE MAINLY EAST OF THE AREA. WILL NEED TO FURTHER
CHANGE GRIDS IN THE FUTURE IF MODELS CONTINUE TO TREND THIS
WAY...BUT LIKE PREVIOUSLY STATED...HELD OFF ON ANY MAJOR CHANGES AS
THEY COULD EASILY SHIFT WEST...RESULTING IN MORE WIDESPREAD
PRECIPITATION AND RISK OF ADVISORY LEVEL SNOWFALL. SNOW LEVELS ARE
CURRENTLY FORECAST TO BE BETWEEN 4000 AND 4500FT ON AVERAGE. RIDGING
WILL THEN BUILD BACK IN NEXT WEEKEND AND RESULT IN MINIMAL CLOUD
COVERAGE AND AN INCREASING TREND IN TEMPERATURES.
&&

.AVIATION...FOR MCCARRAN...NO SIGNIFICANT WEATHER IS EXPECTED
OVERNIGHT WITH LIGHT WINDS AND SCT-BKN CIRRUS. A LOW PRESSURE SYSTEM
APPROACHING FROM THE WEST WILL BRING A SIGNIFICANT INCREASE TO CLOUD
COVERAGE ON MONDAY AND A GOOD CHANCE OF PRECIPITATION TO KLAS MONDAY
NIGHT. CIGS LOOK TO DECREASE TO AT OR BELOW 8000FT AGL AS EARLY AS
21Z...AND WILL NOT BE LIMITED TO HIGHER TERRAIN...SO THIS COULD
COVERAGE WILL LIKELY RESULT IN LOSS OF VFR CONDITIONS. IT IS
POSSIBLE TIMING OF THIS COULD BE DELAYED SEVERAL HOURS...BUT THERE
IS VERY GOOD MODEL AGREEMENT THAT BY LATE AFTERNOON...CIGS WILL BE
DEFINITELY BE LOW ENOUGH TO FORCE A SWITCH TO IFR. THERE IS A 70%
CHANCE OF RAIN AT THE TERMINAL MONDAY NIGHT...AT WHICH TIME WE COULD
SEE CIGS DROP TO AS LOW AS 3000FT. NO SNOW OR FROZEN PRECIP IS
EXPECTED. SKY CONDITIONS WILL BEGIN TO IMPROVE TUESDAY AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A STORM SYSTEM IS EXPECTED TO IMPACT THE AREA TOMORROW
AND TUESDAY AND RESULT IN CHANCE OF MOUNTAIN SNOW/VALLEY RAIN AT
MOST LOCATIONS...WITH THE HIGHEST CHANCES OF PRECIPITATION FROM A
KDAG-KLAS-KSGU LINE SOUTHWARD. IFR CONDITIONS WILL BE POSSIBLE AT
ALL SITES EXCEPT FOR KBIH...WHERE MOISTURE WILL BE MORE LIMITED.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING FROM 4 PM MONDAY TO 4 PM PST TUESDAY FOR
     NVZ018-019.
AZ...WINTER STORM WARNING FROM 5 PM MONDAY TO 5 PM MST TUESDAY FOR
     AZZ003.
CA...WINTER WEATHER ADVISORY FROM 4 PM MONDAY TO 10 AM PST TUESDAY
     FOR CAZ524.
&&

ADAIR/MORGAN/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 11, 2:05 PM PST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
205 PM PST SUN DEC 11 2011

AZZ003-NVZ018-019-120800-
NORTHWEST DESERTS-SHEEP RANGE-SPRING MOUNTAINS-
205 PM PST SUN DEC 11 2011 /305 PM MST SUN DEC 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STORM SYSTEM WILL BRING HEAVY SNOW TO AREAS ABOVE 5000 FEET
MONDAY EVENING THROUGH TUESDAY...AND A WINTER STORM WARNING IS IN
EFFECT. ANOTHER...WEAKER STORM SYSTEM MAY AFFECT THE AREA ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. SPOTTER
REPORTS OF SNOW WILL BE NEEDED MONDAY AND TUESDAY.

AZZ001-002-036-CAZ519>527-NVZ014>017-020>022-120800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
205 PM PST SUN DEC 11 2011 /305 PM MST SUN DEC 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STORM SYSTEM WILL BRING RAIN...AND SNOW ABOVE 5000 FEET...MONDAY
EVENING THROUGH TUESDAY NIGHT...WITH THE HEAVIEST RAIN EXPECTED IN
THE MOJAVE DESERT SOUTH OF LAS VEGAS. ANOTHER...WEAKER STORM
SYSTEM MAY AFFECT THE REGION ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MORGAN

Nearby

Winter Weather Advisories in California, 2011Every winter weather advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.